New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 5/25/2007 9:13 AM (GMT -6)   
Hi everyone:

Last month I was hypo manic and a little kooky so off I went to my P-doc and she put me on Topomax (on top of the Lamictal and Prozac I was already taking) and for a while, happy me. Well, not happy, but you know what I mean. The great part was I stopped binge-eating. Hooray. She warned me that part of the danger of medicating mania was that it can push a patient into depression. Well holy cow was she right. I'm just getting blacker by the day. I haven't been this icky in years. Has anyone else had this happen and what did you do about it? How did you even it out? Do you ever feel just hopeless about all this medication?

Thanks, Serafena. sad

Regular Member

Date Joined Apr 2007
Total Posts : 150
   Posted 5/25/2007 7:04 PM (GMT -6)   
Hi Serafena,
I know exactly how you feel. I'm on lamictal as well. That's the only thing I'm taking. I feel miserable. I'm having several mood swings a day. Just an hour and a half ago I was fine, now I'm crying again. I don't know what to do.
If medicating mania sends bipolar people into a depression, whar are we suppose to do when we are going nuts? I feel like I'm losing it. I can't even control my own emotions.
I'm having a terrible time. I've been on lamictal for about 7 weeks and I'm thinking about stopping because I think it's making me worse. I feel completely hopless about medicine.

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 5/26/2007 10:04 AM (GMT -6)   
Hi Zomese:

Thanks. I'm feeling a little better today. I saw my therapist yesterday and she's really good at helping me sort the "real" emotion from the how to say..."exaggerated" emotion. So I feel a bit more on solid ground, for now anyway.

Just like someone said in the other thread, Lamictal is to help stabilize the mood, not to help elevate a depression/repress a mania. That's why lots of us are on something besides Lamictal. I'm bipolar II with depressive tendencies, so I was on prozac to keep me cheery and lamictal to keep me steady. (Up until recently I'd been more or less stable for a couple of years.) I'd definitely talk to your doc about your mood and see about getting something else into your cocktail to help you feel better. The lamictal alone doesn't seem to be doing it.


olivia of course
Veteran Member

Date Joined Jul 2006
Total Posts : 1523
   Posted 5/26/2007 10:58 AM (GMT -6)   

I am so sorry that you are feeling down, I know what it feels like when a medicine lets you down.  I was on Lamictal in the past and it made me feel good/alive for about 8-9 months before the bad depression returned.

My pdoc added another mood stabilizer which helped a lot.  It wasn't perfect but it was better than what I have been feeling.  I was also put on an anti depressant for a short time.

Zomese you are still on a low dose, so I would give it some time to kick in.  On average it takes 2-6 weeks before the full benefit of a med can be felt.

Best wishes to both of you!  :-)

@~ Olivia

"Don't let your yesterday, ruin your today"

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 4:20 AM (GMT -6)
There are a total of 2,709,342 posts in 298,800 threads.
View Active Threads

Who's Online
This forum has 153311 registered members. Please welcome our newest member, lkimmy668.
194 Guest(s), 2 Registered Member(s) are currently online.  Details
msOuchie, Jessa33

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer